Volume 17, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28, 1 issue

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
The orientability problem in open Gromov–Witten theory

Penka Georgieva

Geometry & Topology 17 (2013) 2485–2512

We give an explicit formula for the holonomy of the orientation bundle of a family of real Cauchy–Riemann operators. A special case of this formula resolves the orientability question for spaces of maps from Riemann surfaces with Lagrangian boundary condition. As a corollary, we show that the local system of orientations on the moduli space of J–holomorphic maps from a bordered Riemann surface to a symplectic manifold is isomorphic to the pullback of a local system defined on the product of the Lagrangian and its free loop space. As another corollary, we show that certain natural bundles over these moduli spaces have the same local systems of orientations as the moduli spaces themselves (this is a prerequisite for integrating the Euler classes of these bundles). We will apply these conclusions in future papers to construct and compute open Gromov–Witten invariants in a number of settings.

orientability, moduli spaces, open Gromov–Witten theory
Mathematical Subject Classification 2010
Primary: 53D45, 57R17
Secondary: 14N35
Received: 17 August 2012
Revised: 18 April 2013
Accepted: 19 May 2013
Published: 23 August 2013
Proposed: Yasha Eliashberg
Seconded: Gang Tian, Jim Bryan
Penka Georgieva
Department of Mathematics
Princeton University
Princeton, NJ 08544